Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 162, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2016, 8:44 AM CDT for Spencer County, Warrick County, Indiana. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 8:44 AM CDT (13:44 UTC)
- Expired
- Jul 8, 2016, 9:03 AM CDT
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Warrick County, IN
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS53 KPAH 081344
SVRPAH
INC147-173-081415-
/O.NEW.KPAH.SV.W.0162.160708T1344Z-160708T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
844 AM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
EAST CENTRAL WARRICK COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 915 AM CDT
* AT 843 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GRANDVIEW...OR JUST NORTH OF ROCKPORT...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SANTA CLAUS...GRANDVIEW...CHRISNEY...TENNYSON AND GENTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3789 8716 3810 8721 3820 8679
3814 8680 3812 8679 3812 8681 3810 8677
3808 8678 3806 8677 3804 8679
TIME...MOT...LOC 1343Z 253DEG 47KT 3797 8700
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
555
WWUS53 KPAH 081403
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
903 AM CDT FRI JUL 8 2016
INC147-173-081413-
/O.CAN.KPAH.SV.W.0162.000000T0000Z-160708T1415Z/
SPENCER IN-WARRICK IN-
903 AM CDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SPENCER AND EAST CENTRAL
WARRICK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3794 8692 3789 8716 3810 8721 3820 8679
3814 8680 3812 8679 3812 8681 3810 8677
3808 8678 3806 8677 3804 8679
TIME...MOT...LOC 1402Z 253DEG 47KT 3805 8667
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 AM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 8, 3:25 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
325 AM CDT FRI JUL 8 2016
.SHORT TERM...(Today through Sunday night)
Issued at 311 AM CDT Fri Jul 8 2016
Another day Thursday of scattered convection and locally heavy
rainfall has kept grounds saturated, particularly over areas that
were/have been hardest hit, from far southern IL extending
into/across ptns WKY/Pennyrile. We'll therefore outlook this area
in an FFA again today, even though PoPs are scattered. We'll just
focus on the areas hardest hit with extreme rains, for the
headline. Maximum Unstable Capes of 4000-5000 J/KG and PWs again
near 2" just pound it home that another afternoon of similar type
convection, and potential flooding, is again in the offing.
Models take the MCS currently over cntl MO southeastward into our
area early this morning, fizzling a little on approach. Latest
SWOMCD documents this diminishing threat, and radar trends do show
the advance line of storms has lost its backward C punch and has
gone more linear. We'll keep a close eye out though, for any
isolated storm/wind gust potential.
As with MCS's from night's past, it'll lay out its boundaries in
the morning, and allow warm/soupy charged atmos to service upon
said boundaries for another round of heat of day convection later
during the pm. We'll collab blend with LMK and carry the FFA
headline thru the pm and into the evening, ending at 04Z. By
then/shortly thereafter, Pops reorient to the south and west,
according to good model agreement. That'll be where the potential
for tmrw night's MCS/activity could gen...so will have to monitor
daytime rains and see if extension or reissuance of FFA will be
called for as conditions warrant then.
Pops more or less then continue onward thru the remainder of the
short term forecast, with upper energy/wave between the High
Plains ridge aloft and the Upper Ohio Valley Cyclone. This
unsettled energy in the soupy/charged atmos in place offers just
enough disturbance to overturn and efficiently rain out the high
PWs in place, so more daily chances for the foreseeable future
continue forecast. The good news is all the convection, and
convective blow off elements, both from night time MCS activity
and daytime regeneration, should mute highs again today in the
80s, like the past two days... so no longer does a Heat Advisory,
as previously contemplated, appear necessary. And this trend
continues with 80s on thru the weekend.
.LONG TERM...(Monday through Thursday)
Issued at 311 AM CDT Fri Jul 8 2016
The long term pattern appears typical for mid-summer across our
region. The belt of upper-level westerlies will lie primarily across
the northern tier of states. A very warm and humid southwest low-
level flow will continue through the period. Convection will be an
ever-present threat in a seasonably warm and unstable air mass.
On Monday, the primary focusing mechanism for convection will be a
weak 500 mb shortwave detached from the band of stronger winds over
the northern states. The models vary with their timing of this
feature, but they are in good agreement it will track across the Mid-
Mississippi and Lower Ohio Valleys early in the week. Will continue
with chance pops both Monday and Tuesday. Highs both days will be
near 90.
Wednesday should be the hottest and driest day of the week under a
weak 500 mb ridge. Pops will be mainly in the slight chance
category. Highs should be mainly in the lower 90s.
A 500 mb shortwave will traverse the northern tier of the country
later in the week. Convective chances will increase a bit Thursday
as the tail end of the shortwave crosses our region. Again, no real
departure from a typical summertime pattern is expected. Highs will
once again be near 90. Overnight lows through the period will be
mainly in the lower 70s.
&&
.AVIATION...
Issued at 311 AM CDT Fri Jul 8 2016
VFR cigs incoming with MCS diving southeastward toward terminals
this morning. It appears increasingly likely vicinity
thunderstorms or CIG/VSBY restriction included mention will be
necessitated as it makes its approach this morning. It'll lay out
its boundaries, and serve to refocus convection chances again
during the heat of day as well. MVFR cigs may occur in both
instances, with thunderstorms potentially restricting both CIGS
and VSBYS to IFR at times, but we'll leave that out of categorical
mention at this writing.
&&
.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch through this evening for ILZ089-090-094.
MO...None.
IN...None.
KY...Flash Flood Watch through this evening for KYZ005>013-016-017-
021-022.
&&Hazardous weather outlook, Jul 8, 3:59 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT FRI JUL 8 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY, BOTH THIS MORNING, AND AGAIN THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STORMS TODAY...SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS HARDEST HIT BY RECENT HEAVY RAINS. REFER TO THE WATCH FOR DETAILS. A SLIGHT RISK OF SEVERE STORMS IS POSSIBLE AS WELL...WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONTINUING DAILY STORM CHANCES EXIST. HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY STORM HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Jul 8, 5:47 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 AM CDT FRI JUL 8 2016
ILZ084>086-088>090-092>094-KYZ004-005-MOZ111-112-081145-
JACKSON IL-ALEXANDER IL-UNION IL-POPE IL-PULASKI IL-WILLIAMSON IL-
MASSAC IL-JOHNSON IL-SALINE IL-BALLARD KY-MCCRACKEN KY-SCOTT MO-
MISSISSIPPI MO-
547 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...POPE...ALEXANDER...
UNION...WILLIAMSON...MASSAC...JACKSON...SALINE...JOHNSON...BALLARD...
MCCRACKEN...SCOTT AND NORTHERN MISSISSIPPI COUNTIES UNTIL 645 AM
CDT...
AT 547 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM DE SOTO TO NEAR DONGOLA TO NEAR BERTRAND.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE GIRARDEAU...CARBONDALE...PADUCAH...MARION...SIKESTON...HERRIN...
HARRISBURG...MURPHYSBORO...METROPOLIS...CHARLESTON...CARTERVILLE...
SCOTT CITY...ANNA...ELDORADO...JOHNSTON CITY...CHAFFEE...CAIRO...
JONESBORO...VIENNA AND ORAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3709 8979 3722 8965 3725 8949 3731 8951
3738 8942 3769 8952 3775 8967 3795 8960
3795 8915 3784 8915 3785 8840 3742 8842
3729 8851 3707 8846 3707 8853 3708 8857
3694 8849 3694 8910 3689 8912 3686 8969
TIME...MOT...LOC 1047Z 287DEG 87KT 3783 8922 3737 8908 3694 8948Local storm report, Jul 8, 8:04 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM TSTM WND DMG 9 W OWENSBORO 37.76N 87.28W
07/08/2016 DAVIESS KY TRAINED SPOTTER
LARGE TREE FELL AND DAMAGED ROOF AWNING ON APARTMENT
BUILDING.
&&
SMITTYLocal storm report, Jul 8, 8:05 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST OWENSBORO 37.76N 87.12W
07/08/2016 M61 MPH DAVIESS KY AWOS
&&
SMITTYLocal storm report, Jul 8, 8:16 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
816 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG OWENSBORO 37.76N 87.12W
07/08/2016 DAVIESS KY FIRE DEPT/RESCUE
WIDESPREAD TREE DAMAGE WITH SOME HOMES DAMAGED THROUGHOUT
THE COMMUNITY. REPORTED BY FIRE CHIEF WHILE RESPONDING.
&&
SMITTYLocal storm report, Jul 8, 8:30 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM HAIL UTICA 37.61N 87.11W
07/08/2016 M0.75 INCH DAVIESS KY EMERGENCY MNGR
LATE REPORT. DIME SIZE HAIL REPORTED.
&&
SMITTYNearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.